Advertisement

Liouville-type theorems with finite Morse index for semilinear \({\varvec{\Delta }}_{{\varvec{\lambda }}}\)-Laplace operators

Article
  • 19 Downloads

Abstract

In this paper we study solutions, possibly unbounded and sign-changing, of the following equation
$$\begin{aligned} -\Delta _{\lambda } u=|x|_{\lambda }^a |u|^{p-1}u \quad \text{ in }\; {\mathbb {R}}^n, \end{aligned}$$
where \(n\ge 1\), \(p>1\), \(a \ge 0\) and \(\Delta _{\lambda }\) is a strongly degenerate elliptic operator, the functions \(\lambda =(\lambda _1, \ldots , \lambda _k) : \; {\mathbb {R}}^n \rightarrow {\mathbb {R}}^k\) satisfies some certain conditions, and \(|.|_{\lambda }\) the homogeneous norm associated to the \(\Delta _{\lambda }\)-Laplacian. We prove various Liouville-type theorems for smooth solutions under the assumption that they are stable or stable outside a compact set of \({\mathbb {R}}^n\). First, we establish the standard integral estimates via stability property to derive the nonexistence results for stable solutions. Next, by mean of the Pohozaev identity, we deduce the Liouville-type theorem for solutions stable outside a compact set.

Keywords

Liouville-type theorems \(\Delta _{\lambda }\)-Laplace operator Stable solutions Stability outside a compact set Pohozaev identity 

Mathematics Subject Classification

Primary 35J55 35J65 Secondary 35B65 

Notes

Compliance with ethical standards

Conflict of interest

The author declare that he has no competing interests.

References

  1. 1.
    Anh, C.T., My, B.K.: Liouville-type theorems for elliptic inequalities involving the \(\Delta _\lambda \)-Laplace operator. Complex Var. Elliptic Equ. (2016).  https://doi.org/10.1080/17476933.2015.1131685
  2. 2.
    Cuccu, F., Mohammed, A., Porru, G.: Extensions of a theorem of Cauchy-Liouville. J. Math. Anal. Appl. 369, 222–231 (2010)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Farina, A.: On the classification of solutions of the Lane-Emden equation on unbounded domains of \({\mathbb{R}}^n\). J. Math. Pures Appl. 87, 537–561 (2007)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Franchi, B., Lanconelli, E.: Une métrique associée à une classe d’opérateurs elliptiques dégénérés, in: Conference on Linear Partial and Pseudodifferential Operators, Torino, 1982, in: Rend. Semin. Mat. Univ. Politec. Torino, 1983, 1984, pp. 105–114 (special issue)Google Scholar
  5. 5.
    Gidas, B., Spruck, J.: Global and local behavior of positive solutions of nonlinear elliptic equations. Commun. Pure Appl. Math. 34, 525–598 (1981)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Kogoj, A.E., Lanconelli, E.: On semilinear \(\Delta _{\lambda }\)-Laplace equation. Nonlinear Anal. 75, 4637–4649 (2012)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Kogoj, A.E., Lanconelli, E.: Liouville theorem for \(X\)-elliptic operators. Nonlinear Anal. 70, 2974–2985 (2009)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Kogoj, A.E., Lanconelli, E.: \(L^p\)-Liouville theorems for invariant Partial Differential Equations in \({\mathbb{R}}^n\). Nonlinear Anal. 121, 188–205 (2015)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Kogoj, A.E., Lanconelli, E.: Liouville theorems for a class of linear second order operators with nonnegative characteristic form . Bound. Value Probl. Art. ID 48232, 16 pp (2007)Google Scholar
  10. 10.
    Kogoj, A.E., Sonner, S.: Hard-type inequalities for \(\Delta _\lambda \)-Laplacians. Complex Var. Elliptic Equ. (2015).  https://doi.org/10.1080/17476933.2015.1088530
  11. 11.
    Pohozaev, S.I.: Eigenfunctions of the equation \(\Delta u + \lambda f (u) = 0\). Dokl. Akad. Nauk SSSR 165(1), 33–36 (1965)MathSciNetGoogle Scholar
  12. 12.
    Quittner, P., Souplet, P.: Superlinear Parablolic Problems: Blow-up, Global Existence and Steady States. Birkhäuser Verlag, Basel (2007)MATHGoogle Scholar
  13. 13.
    Serrin, J., Zou, H.: Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities. Acta Math. 189, 79–142 (2002)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Wang, C., Ye, D.: Some Liouville theorems for Hénon type elliptic equations. J. Funct. Anal. 262, 1705–1727 (2012)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Yu, X.: Liouville type theorem for nonlinear elliptic equation involving Grushin operators. Commun. Contem. Math. 17, 1450050 (2015)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Faculté des Sciences, Département de MathématiquesUniversité de SfaxSfaxTunisia

Personalised recommendations